Talk

Advanced search

To ask for support while I am withdrawing?

(25 Posts)
thaw Thu 30-Dec-10 14:51:43

I posted a few weeks ago about my codeine addiction and how I was planning to go cold turkey. Well here I am on day 1. Feel like shit already, head and body aching, getting head rushes when I move my head. I have been told it will get a lot worse before it gets better. Am expecting to be in a lot worse pain. Dh taken a week off work so I can just stay in bed. just starting to feel sick too. Anyone got any idea how this is going to go. Will have my laptop in bed with me so will be able to read. Just really need some support and words of encoragment

hairyfairylights Thu 30-Dec-10 14:53:20

Nothing to contribute but just wanted to say hang in there and good luck and well done!

SheWillBeLoved Thu 30-Dec-10 14:53:54

You can do it. You lived without them before, you can again

I don't know if you're brave, or stupid for going cold turkey. Are you getting any help from professionals?

GrimmaTheNome Thu 30-Dec-10 14:54:14

YANBU - I have no idea about this subject but good for you, and glad your DH is with you.

TheFarSide Thu 30-Dec-10 14:56:22

Having given up smoking five years ago, I'm still so happy and relieved to be FREE of addiction - you have this to look forward to - hang on in there!

knobbingnowt Thu 30-Dec-10 15:02:14

Well done for doing it, the severity of withdrawal is normally dependant on the amount you have been taking.

Have you slowly cut down or is it a sudden withdrawal?
Have you got support from NA or other agencies?

Best of luck, hang in there it will get better.

ilovesooty Thu 30-Dec-10 15:04:03

I work with heroin addicts and have some idea what you're going through. Do you have support from your GP? Glad you have your husband with you.

PhishFoodAddiction Thu 30-Dec-10 15:06:26

Just wanted to wish you the best of luck really. Glad you have your husband with you for support.

humanoctopus Thu 30-Dec-10 15:12:53

Well done.

Its not going to be easy (you know that already), but it sounds like you are off to a good start, having dh there to help.

As well as the laptop for entertainment and distraction, you need to have a high energy snack about every 1 and a half to 2 hours. (Maybe a piece of fruit, then chocolate, then pasta, fruit, and so on.).

Why not google narc anon numbers and phone someone for a chat?

I'll be thinking of you, and hoping for the best.

BackInTheRoom Thu 30-Dec-10 15:15:05

Good luck to you and well done for tackling your addiction. I have an addiction to nicotine gum(5yrs) shock and dread giving up so I think you are very brave indeed. As others have mentioned, do you have support?

thaw Thu 30-Dec-10 15:33:10

Don't have any proffessional support because I relly don't want this on my records. Will google NA now and see what help is available through them.

BitOfFun Thu 30-Dec-10 15:34:52

I didn't think it was all that bad to be honest- I would focus on keeping busy. It's a shame your husband has taken a whole week off, because I really don't think it's necessary. That said, perhaps you can do some nice stuff together to keep distracting yourself?

Anyway, I've been googling for you and found this useful-looking forum on substance recovery which contains the following advice to somebody on Day Two:

"Yep - I got hooked on codeine and finally got off 4 months ago.
I was taking anywhere from between 150 - 300 mg per day.(in the form of codeine sulphate in nurofen plus)
I tapered down some and then just went c/t when circumstances in my life seemed right.
At your level you shouldnt have too much in the way of withdrawal symptoms. Nausea, slight muscle/bone aches, cold sweats and insomnia. But it passes pretty quickly. The withdrawal symptoms peak at between 48 - 72 hours after your last dose - so days 3 and 4 are the worst and then things get rapidly better.
I wouldnt suggest any other medication for this level of codeine withdrawal. Stay away from anti depressants and benzos - you really do not need them. Dont add any more chemicals to your brain - just let it heal on its own - just take it nice and easy...................... it will all come all right. For myself - day 5 was the beginning of real improvement for me and after 2 weeks I had no lingering symptoms - even the insomnia left me.............
It is a matter of letting the brain re-set itself - for the production of neurotransmitters to adjust again following withdrawal of the drug - so that's why I say dont add any more chemicals to the mix.
Emmer - you are on day 2 - so approaching the worst and the symptoms are about to peak and then improve - just hang on - not much longer and you will turn the corner - and its so worth it.
Try things like camomile tea and a hot bath before bed - it all helps. But whatever - you can do this cos it only lasts for a few days................and then you will feel so much better".

HTH

humanoctopus Thu 30-Dec-10 15:37:37

All the addiction anons have helplines (odd hours here and there). Its completely confidential, no need for names (and the name the person on the other side will use will be made up).

I understand you not wanting to formalise your situation. Can I say that not every one/agency/employer, etc would see a recovery from addiction situation as entirely negative.
Your efforts would be seen as a positive indicator of your character.

thaw Thu 30-Dec-10 15:47:00

Thanks for link bof. Dh taking time off more to look after the dc. Youngest is only 1

JaneS Thu 30-Dec-10 17:40:58

Hi there, hope you are ok.

I don't know if this is silly, but there's a long-running thread about alcohol addiction on here (under relationships). I don't know if it'd have any useful tips but might be worth a glance as I imagine there are some similarities between all kinds of addiction/withdrawal?

Meantime, wishing you the best of luck. smile

FabbyChic Thu 30-Dec-10 17:43:41

YOu cannot just withdraw on your own, you need support, to do it the way you are could caues massive problems to your vital organs.

You could cause yourself more harm if you carry on trying to just come off of them.

YOu have to decrease the doseage gradually over a period of time, let your body adjust to the difference and do it that way, you cannot just go cold turkey you could die.

TheFeministParent Thu 30-Dec-10 17:47:59

I'd worry about your health more than your health record, besides if anything happened it would be good for medics to be informed.

I think you're very brave, just make sure your heal well with good support and then it may only take one attempt.

tomhardyismydh Thu 30-Dec-10 17:55:50

goodluck, im pretty sure you wont die. smile

hmm @ fabbychic

ProzacTheGiggleFairy Thu 30-Dec-10 17:55:53

Hi there. As another user of Codiene (co-codamol) for a long time I can understand how difficult the withdrawal can be from this. I have limited myself very much to when I need to take my painkillers, as I felt like I was getting dependant a few years ago.

I have had issues with substance abuse in the past (amphetamines & alcohol), for which I recieved support from a local NHS funded support scheme. Unfortunately with these support schemes as you said, yes they do get noted on your medical files.

Places like NA are very good though due to the anonimity, especially if you desperately need to talk to someone.

Good luck on your withdrawal & I hope that it is not too difficult.

humanoctopus Fri 31-Dec-10 11:58:57

Hi.

How are you doing today?

Ria28 Fri 31-Dec-10 12:16:13

Good luck!

Don't know about codeine, but some addictions cause physiological changes in the brain so it's nearly impossible to go cold turkey. Hopefully this isn't the case for you, but if you're struggling I really recommend you get medical assistance.

Conflugenglugen Fri 31-Dec-10 12:38:38

I withdrew from codeine about 6 months ago - I'm ashamed that I managed to get to a point of addiction in the first place.

I think you're brave going cold turkey. Tapering was bad enough; and I wasn't on a particularly high dosage (8 tabs a day). After taking the last one, it took about a month to start feeling completely free from it, though the worst of the symptoms were over in a week. By far the most difficult one to deal with was wrestless legs. It passes, though. It all passes.

If you have any questions or want to PM me, I'm here.

tallwivglasses Fri 31-Dec-10 12:41:37

Best of luck, thaw x

maras2 Fri 31-Dec-10 13:00:25

Been thinking about you Thaw.How's it going?

BackInTheRoom Fri 31-Dec-10 15:37:15

Been thinking of you too. Keep us updated and for anyone else who stumbles on this thread with a a codeine addiction.x

Join the discussion

Registering is free, easy, and means you can join in the discussion, watch threads, get discounts, win prizes and lots more.

Register now »

Already registered? Log in with: